Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 8, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 11, 2022, 6:03 PM CDT for Green County, Rock County, Wisconsin. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2022, 6:03 PM CDT (23:03 UTC)
- Expired
- May 11, 2022, 6:32 PM CDT
- In force
- 29 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Green County, WI, Rock County, WI
The radar
The Milwaukee radar (KMKX), 85 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3416 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
036
WUUS53 KMKX 112303
SVRMKX
WIC045-105-112345-
/O.NEW.KMKX.SV.W.0008.220511T2303Z-220511T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
603 PM CDT Wed May 11 2022
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Southeastern Green County in south central Wisconsin...
Southwestern Rock County in south central Wisconsin...
* Until 645 PM CDT.
* At 603 PM CDT, a severe thunderstorm was located over Lake
Summerset, or 9 miles south of Brodhead, moving north at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Newark, Avon and Juda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4250 8953 4260 8952 4255 8922 4250 8925
TIME...MOT...LOC 2303Z 191DEG 8KT 4249 8940
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PATTERSON2 follow-up statements
711
WWUS53 KMKX 112322
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
622 PM CDT Wed May 11 2022
WIC045-105-112345-
/O.CON.KMKX.SV.W.0008.000000T0000Z-220511T2345Z/
Green WI-Rock WI-
622 PM CDT Wed May 11 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN GREEN AND SOUTHWESTERN ROCK COUNTIES...
At 622 PM CDT, a severe thunderstorm was located near Lake Summerset,
or near Brodhead, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Newark, Avon and Juda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4250 8953 4260 8952 4255 8922 4250 8925
TIME...MOT...LOC 2322Z 191DEG 8KT 4253 8939
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PATTERSON476
WWUS53 KMKX 112332
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
632 PM CDT Wed May 11 2022
WIC045-105-112342-
/O.CAN.KMKX.SV.W.0008.000000T0000Z-220511T2345Z/
Green WI-Rock WI-
632 PM CDT Wed May 11 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREEN AND
SOUTHWESTERN ROCK COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 4250 8953 4260 8952 4255 8922 4250 8925
TIME...MOT...LOC 2330Z 191DEG 8KT 4255 8938
$$
PATTERSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:05 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 11, 4:05 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
405 PM CDT Wed May 11 2022
.SHORT TERM...
(Issued 405 PM CDT Wed May 11 2022)
Tonight and Thursday:
Thunderstorms are ongoing across central Lake Michigan along a
stalled frontal boundary. These are elevated but are utilizing the
3000+ j/kg of most unstable CAPE and 30 kt of effective shear to
produce good-looking storms with hail and gusty winds. It looks
like outflow from some of the earlier storms just arrived at MKE
with a gust to 20kt and 1 mile visibility with fog off the lake.
the lake storms have a potential to back-build and reach
Sheboygan, but they are very slow moving. They are expected to
diminish through late evening.
Southerly winds will push the hot and humid air mass back
northward by early Thursday morning. Winds will start out
Southerly along the lakeshore but quickly turn SSE. Therefore,
temps will be cooler by the lake once again. Inland heat index
values are expected to be in the mid to upper 90s once again and
we will focus more on heat hazards in our messaging tonight.
Cronce
&&
.LONG TERM...
(Issued 405 PM CDT Wed May 11 2022)
Friday through Saturday:
The summer-like temps are expected to continue for another day on
Friday as southerly flow persists. Looking at high temps to once
again to top off in the 80s with muggy dewpoints in the mid 60s,
but "cooler by the Lake" conditions are expected for eastern part
of the CWA with highs in the 60s and 70s.
However for those who are not ready for muggy, hot weather just
yet, then there is good news as this persistent upper-level ridge
will break down by the end of the week. A western shortwave trough
looks to be kicked east by another shortwave trough pushing into
the Pacific Northwest while a downstream trough over the Mid
Atlantic region is progged to retrograde back Friday and into
Saturday. The eastern trough will lift northeastward across the
Northern Plains and will bring an associated surface low up a
similar track. As the low undergoes cyclogenesis and lifts into
the eastern Dakotas/Western MN, it will occlude. The associated
cold front will push eastward across WI later on Friday, but with
the downstream trough slowing the progress of the upper-level
pattern, the cold front is expected to push in and stall over
southern WI later in the day Friday into Saturday.
With the stalled boundary combined with the very warm and humid
airmass, it will provide a source of moisture and lift for
showers and thunderstorms to develop. There will be a potential
to see a few stronger storms on Friday later in the day as
instability builds to around 1500 J/kg MLCAPE, but deep layer
shear looks pretty meager around 25-30 knots depending on which
model you look at. The threat is conditional, but nevertheless,
if any storms can fire up along the stalled cold frontal
boundary, there would be a potential for strong to severe storms
capable of producing damaging winds and large hail. So will need
to monitor the trends.
Otherwise, in addition to the thunderstorm chances Friday, the
stalled boundary has the potential to bring steady and training
storms. Combine with the wet spring thus far, there will be a
potential for some flooding with this round of rain.
Sunday through Wednesday:
The front will eventually push east late Saturday/Sunday and cooler
air will settle in behind it. High temps will be in the 60s to 70s
Sunday, but there will be ripple of mid-level vorticity wrapping
around the upper-level trough and pushing through WI, which may
bring a few showers to the region. Otherwise, high pressure is
progged to build down across the Upper Midwest through early next
week and bring closer to normal temps to southern WI.
Wagner
&&
.AVIATION...
(Issued 405 PM CDT Wed May 11 2022)
Thunderstorms over central Lake Michigan may back-build into the
Sheboygan area, but are expected to dissipate through mid evening.
The chance for inland showers and thunderstorms is now gone for
this afternoon. Fog and low ceilings are still possible along the
lakeshore, including MKE and SBM, through Thursday morning. VFR
diurnal cu with breezy southerly winds are expected for inland
areas on Thursday under a warm and humid air mass.
Cronce
&&
.MARINE...
(Issued 405 PM CDT Wed May 11 2022)
Thunderstorms are developing along a weak frontal boundary that
is draped across central Lake Michigan. The front should
gradually shift southward later this evening. A warmer and more
humid airmass south of this boundary is causing areas of dense fog
over the colder waters of Lake Michigan. A Dense Fog Advisory is
in effect for the southern half of the lake through Thursday
morning.
The frontal boundary should move back north as a warm front
tonight into Thursday. South to southeast winds will increase
Thursday into Friday as low pressure develops in the High Plains.
The higher winds could help to diminish the dense fog Thursday
afternoon.
Cronce
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Dense Fog Advisory...LMZ080-LMZ643-LMZ644-LMZ645-LMZ646-LMZ669-
LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ870-LMZ872-LMZ874-
LMZ876-LMZ878 until 1 PM Thursday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, May 11, 3:21 PM CDT, 2 hours 42 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 321 PM CDT Wed May 11 2022 WIZ046-047-051-052-056>060-062>072-121200- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 321 PM CDT Wed May 11 2022 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight There is a small chance for thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a chance of thunderstorms later Thursday night into Friday morning. There is a better chance of thunderstorms Friday afternoon and night as a frontal boundary moves into the area. Some strong storms and heavy rainfall are possible during this period. There are small chances for thunderstorms Saturday into Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight or Thursday. LMZ643>646-121200- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 321 PM CDT Wed May 11 2022 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Areas of dense fog are expected through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Fog, with some dense fog, is possible into Saturday with humid air over the cold lake waters. Southerly winds and resultant waves will approach Small Craft Advisory levels Thursday into Thursday night. There is a good chance of thunderstorms Friday night as a frontal boundary moves into the area. Some strong storms are possible during this period. There are small chances for thunderstorms Saturday into Saturday evening. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-121200- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 321 PM CDT Wed May 11 2022 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Areas of dense fog are expected for the south half of Lake Michigan through tonight. Thunderstorms over central Lake Michigan are expected to diminish by late evening. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Dense fog is expected to linger over the south of the lake through Thursday morning, and then patch fog is possible into Saturday with humid air over the cold lake waters. There is a good chance of thunderstorms Friday night as a frontal boundary moves into the region. Some strong storms are possible during this period. There are small chances for thunderstorms Saturday into Saturday evening. MRC www.weather.gov/mkx
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.